Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Feb 3, 2016, 1:55 PM CST for Warren County, Kentucky. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 1:55 PM CST (19:55 UTC)
- Expired
- Feb 5, 2016, 11:23 AM CST
- In force
- 45 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Warren County, KY
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 23.80 ft at Feb 3, 2016, 6:00 PM CST.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
692 WGUS43 KLMK 031955 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 255 PM EST WED FEB 3 2016 ...The National Weather Service in Louisville KY has issued a Flood Warning for the following rivers in Kentucky... Drakes Creek near Alvaton affecting the following counties in Kentucky...Warren. .Heavy rain over the last day will cause the river to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC227-040755- /O.NEW.KLMK.FL.W.0004.160203T1955Z-160205T1723Z/ /ALVK2.1.ER.160203T1922Z.160204T0700Z.160205T1123Z.NO/ 255 PM EST WED FEB 3 2016 The National Weather Service in Louisville KY has issued a * Flood Warning for the Drakes Creek near Alvaton. * until Friday afternoon. * At 1:45 PM Wednesday the stage was 21.6 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 26.3 feet by after midnight Thursday. The river will fall below flood stage by Friday morning. * Flood History...This crest compares to a previous crest of 25.9 feet on May 4 2011. && LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646 $$ szappanos
2 follow-up statements
935 WGUS83 KLMK 040131 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 831 PM EST WED FEB 3 2016 ...The Flood Warning continues for the following rivers in Kentucky... Drakes Creek near Alvaton affecting the following counties in Kentucky...Warren. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC227-041531- /O.CON.KLMK.FL.W.0004.000000T0000Z-160205T1723Z/ /ALVK2.N.ER.160203T1910Z.160203T2330Z.160204T0656Z.NO/ 831 PM EST WED FEB 3 2016 The Flood Warning continues for the Drakes Creek near Alvaton. * until late tonight. * At 7:45 PM Wednesday the stage was 23.7 feet. * Flood stage is 22.0 feet. * Flooding is occurring and flooding is forecast tonight. * Forecast...The river will continue to fall to below flood stage by late tonight. * Flood History...This crest compares to a previous crest of 23.7 feet on Apr 13 2011. && LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646 $$ RL
443 WGUS83 KLMK 040728 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 228 AM EST THU FEB 4 2016 ...The Flood Warning is cancelled for the following rivers in Kentucky... Drakes Creek near Alvaton affecting the following counties in Kentucky...Warren. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC227-040758- /O.CAN.KLMK.FL.W.0004.000000T0000Z-160205T1723Z/ /ALVK2.N.ER.160203T1910Z.160203T2330Z.160204T0527Z.NO/ 228 AM EST THU FEB 4 2016 The flood warning is cancelled for the Drakes Creek near Alvaton. * At 1:45 AM Thursday the stage was 21.3 feet. * Flood stage is 22.0 feet. * Fell below flood stage at 12:27 AM Thursday. * Forecast...The river will continue to fall to 13.8 feet by Friday morning. && LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646 $$ 13
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 3, 11:17 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 3, 11:17 AM CST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1217 PM EST WED FEB 3 2016 ...Updated Aviation Discussion... .SHORT TERM (Now through Thursday)... Issued at 131 AM EST Wed Feb 3 2016 Skies will clear out this morning in dry air behind the departing cold front that brought us our rain last night. However the main upper trof will remain well to our west and a secondary surface trof will move in from the northwest this afternoon, bringing clouds back to the area. It looks like RH will be deep enough, along with some weak lift, so that a few sprinkles could squeeze out of the clouds, especially in southern Indiana and north central Kentucky late this afternoon. WSW winds will be gusty today, into the 20-25 mph range throughout the region and perhaps a bit higher than that in the Blue Grass. Temperatures today will be steady this morning and then fall slowly this afternoon. Tonight the clouds will continue to pivot through the area with a few sprinkles possible this evening areawide. It doesn't look like there will be much glaciation in the cloud layer, but a few flurries aren't entirely out of the question along and north of the Ohio River. Lows Thursday morning will be in the 25 to 30 degree range. Definitely cooler than what we've seen the past few days, but normal for this time of year. On Thursday high pressure will nose in from the west and provide us with mostly sunny skies. High temperatures should be around 40. .LONG TERM (Thursday night through Tuesday)... Issued at 233 AM EST Wed Feb 3 2016 General ridging at the surface will provide us with dry weather through Sunday. The air will be mild, with afternoon highs in the upper 40s and lower 50s Friday through Sunday. The beginning of big changes will come in early in the new week. Surface low pressure with an attendant cold front will move in from the west Sunday night/Monday, then get hung up over the upper Ohio Valley and Great Lakes as a deep upper trof digs into the eastern United States. This will bring, depending on temperatures, chances of light rain and snow to the region. Colder air will be brought in, with highs probably not making it past the freezing mark by Tuesday. && .AVIATION (18Z TAF Update)... Updated at 1217 PM EST Wed Feb 3 2016 Currently, the TAF sites are in the dry slot in the post frontal wake. Mainly clear skies were noted and VFR conditions are expected through the afternoon hours. Main forecast issue will be surface winds. Gusty southwest winds at 15-20kts and gusts up 25 kts at KBWG and up to 30-35kts at KSDF/KLEX will be possible...resulting in cross winds on the parallel runways at KSDF. Shield of low clouds to the northwest will continue to move southeastward and into KSDF/KBWG by 03/21-22Z and then into KLEX by 04/00Z or so. Ceilings this evening look to remain in the VFR category with heights around 5Kft AGL. Surface winds will decrease with the arrival of the lower cloudiness in the 03/21-22Z time frame. We expect winds to back to the west and speeds should decrease into the 8-12kt range and then into the 6-8kt range for the overnight period. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........13 Long Term.........13 Aviation..........MJ
Hazardous weather outlook, Feb 3, 2:01 AM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 301 AM EST WED FEB 3 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-032000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 301 AM EST WED FEB 3 2016 /201 AM CST WED FEB 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 10:08 PM CST | Areal Flood Advisory | LMK | Bullitt, Jefferson, Oldham, Trimble | 3 hr |
| Feb 2, 10:31 PM CST | Areal Flood Advisory | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 5 more | 4 hr |
| Feb 2, 11:11 PM CST | Special Weather Statement | LMK | Spencer | 34 min |
| Feb 2, 11:29 PM CST | Areal Flood Advisory | LMK | Anderson, Bullitt, Franklin, Hardin, Henry, Larue and 7 more | 6 hr |
| Feb 2, 11:56 PM CST | Flash Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 4 hr |
| Feb 3, 12:15 AM CST | Special Weather Statement | LMK | Monroe | 30 min |
| Feb 3, 1:02 AM CST | Areal Flood Advisory | LMK | Adair, Boyle, Casey, Garrard, Green, Lincoln and 5 more | 4 hr |
| Feb 3, 1:05 AM CST | Areal Flood Advisory | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 5 more | 4 hr |
| Feb 3, 1:25 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine | 35 min |
| Feb 3, 1:36 AM CST | Special Weather Statement | LMK | Garrard, Madison | 39 min |
| Feb 3, 2:05 AM CST | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Feb 3, 3:08 AM CST | River Flood Warning | LMK | Ohio | 29 hr |
| Feb 3, 9:06 AM CST | River Flood Warning | LMK | Butler, Warren | 3 days |
| Feb 3, 9:06 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.